MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: unknown, information not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens was observed torn.Reportedly, the lens was torn during handling; prior to insertion, however, this was not confirmed.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 1/18/2018.Device returned to manufacturer: yes.Device evaluation: the ar40m lens was received in the original packaged.The lens was returned cut in two pieces.Visual inspection using microscope magnification was performed.One lens haptic was observed detached.The detached haptic piece was not returned.Evidence of viscoelastic residue was detected on the lens optic body.The condition observed in the lens is consistent with a lens that has been handled and prepared for surgical use.The reported issue was verified.However, due the condition of the sample received (cut in half), there was no evidence to suggest that the returned lens has been affected by the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7161393
Report Number2648035-2018-00009
Device Sequence Number13919260
Product Code HQL
UDI-Device Identifier05050474514201
UDI-Public(01)05050474514201(17)210721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/21/2021
Device Model NumberAR40M
Device Catalogue NumberAR40M00005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1